I'm on Safyral and I'm on the 3rd week. This makes probably the 6th kind of birth control pill I've been put on in the last year and a half. I'm getting VERY frustrated having to switch birthcontrols so much, but so many of them make me so moody and depressed, and others just don't work at all for making me regular. But what pill is possibly going to work best for someone with bipolar history and being on depression medication? I'm not on depression/anxiety meds anymore, but Safyral really makes me feel like I need to be. Out of the blue crying spells, just feeling unmotivated, sleeping too much, and just plain SAD. I'm so tired of switching birth control pills, but there has to be something that will work for me, right? I'm afraid I'm frustrating my Dr. to death, too. I'm afraid she's going to say it's all in my head, but it realllllly is not. Ask my husband. He sees how bad my moods have gotten. HELP!
13 Aug 2011
Hello jannag55. I might suggest the following. lithiuim which is used to treat bi-polar as a sort of booster to improve the anti-depressant that you are taking. Wellbutrin or Prozac as an anti-depressant. Both these have minimal side-effects. Not certain which anti-depressants you have taken in the past. Hope whatever drug/meds you decide on, that you get to feeling better soon.Best wishes to you.
13 Aug 2011
First of all, welcome to the site jannag55. Maybe you need to be on depression meds to help with your moods. The birth control pills may be aggravating your moods, because of hormones, but if you have been diagnosed as bipolar, you really need to be on medication. This is not something you just magically do on your own. May I ask why you quit taking meds for this condition? There are a lot of newer meds today that help as my friend Pledge has suggested. I live with a person who is bipolar, & the "moods" you speak of (the person is male) are caused by depression. If you feel the meds don't work for you, you just have to find the right combo. This takes time, & patience. Good luck to you, & again welcome to the site. I do hope others answer your question. It seems the site has been a little slow as of late, but be patient, & I'm sure others will be answering also...
13 Aug 2011
To be perfectly honest, there may be no birth control pill that is going to control the depression if it is a brain chemical imbalance. Hormone control can only do so much as far as helping mood. If it is a brain chemical imbalance you may need to be on an antidepressant. I wish I had a better answer for you, but just wanted to be honest.
- Safyral Information for Consumers
- Safyral Information for Healthcare Professionals (includes dosage details)
- Side Effects of Safyral (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I switched from Ocella (Yasmin) to Safyral because I continued to have breakthrough bleeding for 2 weeks. I have been on Safyral for a few days and I ...
2 answers • 1 Feb 2012
I've been taking this for 4 months and every month the first week after my period I'm still having brown/bloody discharge and my ...
2 answers • 29 May 2012
Birth Control Pills - If I take my birth control for a week then stop taking it will it help me get?
... pregnant because I have been trying for 3 months now and nothing has happened. And any advice how to help with contraception
2 answers • 3 May 2015
I'm going to be going on Yaz here pretty soon for birth control and lately I've been thinking of trying Zoloft again for my depression. ...
1 answer • 14 Feb 2016
Hi everyone, I am wondering if anyone else is experiencing extreme anxiety/depression from this birth control pill. I have been on it now since last ...
1 answer • 25 Mar 2016